Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 351, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2009, 1:20 PM CDT for Etowah County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2009, 1:20 PM CDT (18:20 UTC)
- Expired
- Jun 28, 2009, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:32 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 28, 12:32 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT SUN JUN 28 2009 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE. FRONT WILL SLOWLY APPROACH THROUGH THE AFTERNOON. CONVECTIVE TEMP JUST BEING REACHED AT MOST LOCATIONS. CURRENT FORECAST LOOKS FINE WITH ONLY SOME MINOR ADJUSTMENTS TO SKY CONDITION. && .AVIATION...18Z TAF DISCUSSION. STRONG HEATING AHEAD OF AN APPROACHING SURFACE BOUNDARY FROM THE NORTH WILL INITIATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS CENTRAL ALABAMA TODAY. AMENDMENTS MAY BE NECESSARY IF STORM DEVELOPMENT BECOMES MORE WIDESPREAD. STORMS SHOULD WEAKEN FROM NORTH TO SOUTH THROUGH THE EVENING (00Z TO 06Z) AS DRIER AIR PUSHES IN FROM THE NORTH. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 50/88
Hazardous weather outlook, Jun 28, 12:32 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT SUN JUN 28 2009 ALZ011>015-017>050-291739- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1232 PM CDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH AROUND 10 PM TONIGHT AS A COLD FRONT MOVES ACROSS THE STATE. ISOLATED TO SCATTERED STORMS WILL DEVELOP DURING THE PEAK HEATING HOURS AND MAY FORM A LINE. THE SEVERE THREAT WILL INCLUDE THE ENTIRE COUNTY WARNING AREA. THE MAIN THREAT WITH THESE STORMS WILL BE WIND GUSTS UP TO 60 MPH WITH A LESSER CHANCE OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SUNDAY EVENING. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 45 min |
| Jun 28, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 13 min |
| Jun 28, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 21 min |
| Jun 28, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 26 min |
| Jun 28, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 17 min |
| Jun 28, 4:22 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 23 min |
| Jun 28, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 43 min |
| Jun 28, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 29 min |
| Jun 28, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 36 min |
| Jun 28, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 32 min |
| Jun 28, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 31 min |
| Jun 28, 5:43 PM CDT | Areal Flood Advisory | BMX | Montgomery | 2 hr |
| Jun 28, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.